Tennessee, 2003

Damaging Wind in Tennessee, April 4, 2003

April 4, 2003 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 4, 9:43 PM CST, 17 minutes earlier.

Area forecast discussion, Apr 4, 9:43 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
943 PM CST FRI APR 4 2003

SEVERE THUNDERSTORM WATCH NUMBER 89 REMAINS IN EFFECT FOR THE MID
SOUTH UNTIL 1 AM CST SATURDAY MORNING EXCEPT SOUTHEAST PORTIONS OF
THE REGION. ZONES HAVE BEEN UPDATED ACCORDINGLY. FURTHER UPDATES WILL
BE ISSUED AS NEEDED.

.MEG...NONE.
Hazardous weather outlook, Apr 4, 2:42 PM CST, 7 hours 18 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CST FRI APR 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH FROM LATE THIS AFTERNOON THROUGH TONIGHT.

A COLD FRONT WILL CONTINUE TO MOVE ACROSS ARKANSAS THIS AFTERNOON
AND EARLY EVENING...AND THROUGH THE MID-SOUTH TONIGHT. MOIST AND
UNSTABLE AIR WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...POSSIBLY
IN THE FORM OF A SQUALL LINE...IN ADVANCE OF THE FRONT.

THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS
AND LARGE HAIL. THE MOST FAVORABLE TIMES FOR SEVERE WEATHER WILL
BE BETWEEN 5 PM AND 11 PM ACROSS EAST ARKANSAS AND THE MISSOURI
BOOTHEEL...AND BETWEEN 8 PM AND 2 AM ACROSS WEST TENNESSEE AND NORTH
MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...

THE COLD FRONT THAT MOVES THROUGH THE MID-SOUTH TONIGHT WILL RETURN
NORTHWARD AS A WARM FRONT LATE SATURDAY NIGHT. LOW PRESSURE AND A
COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA SUNDAY AND SUNDAY
NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY...AND SOME
STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH
TONIGHT...AND AGAIN ON SUNDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

The radar

The Paducah radar (KPAH), 77 km away, was scanning. The volume nearest the first event began at 03:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Obion

When
April 4, 10:00 PM CST to 10:05 PM CST
Where
Obion County, Union City
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.417, -89.050

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350678.